Here's another question - i have heard that Atenolol can be used to treat anxiety. I have been on it for 10 years for HBP, taking 50 mg 2x a day. I wanted to see if some of my tiredness would go away if i lowered my dosage so i tapered one of the doses off till I just took 50 once a day. I noticed lately that my anxiety seems to be returning some - especially with weird feelings in my chest. Could this have been from reducing the atenolol? I tapered very slowly over the course of a few weeks. Does anyone have any knowlegde of this? I may have caused more problems for myself than i intended
I also take Atenolol for palpitations, but i only take 25 mg. a day. I have to say that without this medication i would be in BIG trouble. I started having major palps last summer, and was put on this medication, and it worked wonders! If you feel like youre having more problems taking the smaller dosage, then just go back to what you were taking. I have on occasion had to take 50 mg in one day, but i didnt notice that it made me tired at all. Could it be some other medicine you are taking?
Keep a close eye on your BP, if it was keeping your BP down, maybe u should leave the dosage as it was 50mg x 2 ?
I take 120mg of propranolol (also a beta blocker) for SVT. It has also helped alot with my anxiety. I think alot of my issues stem from a hypersensititviy to adrenaline - and beta blockers block adrenaline. So, I would say yes, it probably is making a difference.
Im going to get back on it. I was dumb for trying to take less without asking my doctor - Ive just started on Zoloft 3 months ago and some xanax, thought THAT would be what was cauing this, until i realized I havent taken as much of the atenolol as im supposed to...